Home » Articles posted by Nishida Philosophy Association English
Author Archives: Nishida Philosophy Association English
[Call for Papers] Nishida Philosophy Association Journal Vol. 21 (scheduled to be published in July 2024)
See below for details.
Languages: Japanese or English
Deadline of submissions for Vol. 21: End of October 2023
The Association will send a reply within a week after submission. If, by any reasons, you do not receive our reply, please contact the Association’s office.
July 22-23, 2023
Venue: Kyoto University
The 21st Annual Conference of the Nishida Philosophy Association is currently accepting applications for research presentations.
Note that the presentations are open to B/C members only.
If you are interested in making a presentation (in Japanese or English) at our annual conference, please attach a summary of your proposed presentation (approximately 800 characters in Japanese or 400 words in English), a brief biography and any research achievements you may find relevant, and send them by post or e-mail (with your preferred contact address) to the Nishida Philosophy Association’s Office by the end of March.
In case you are presenting in Japanese, please let us know the title of your presentation in English, as well as your name’s proper spelling in the Roman alphabet.
The presenters will be decided after evaluation of the proposals.
Saturday, December 12, 2020
10:00-12:00 Reading of “The Study of the Good” (Introductory lecture) 120 min.
Attn: Yosuke TAKEHANA (Otani University), Yusuke Morino (Kanazawa Gakuin University)
Please prepare your own copy of the “Study of the Good” text.
12:00-13:00 Lunch break
13:00-13:05 Greeting by the President of the Nishida Philosophy Association
13:05-13:40 General Meeting
Report: “The Unpublished Notebooks of Kitaro Nishida” as Research Materials
14:00-16:50 Symposium “Spirituality” (Presentation 40 minutes x 2 speakers) + Break 10 minutes + Discussion 80 minutes = 170 minutes
Chair: Gen OKUMA (Rikkyo University)
Panelist: Masato SHIRAI (Rissho University)
Judgment and Forgiveness: On the Relationship between the Absolute and the Self
Takayoshi IIJIMA (Shinran Buddhist Center)
“Reikaku” in D.T.’s Zen Studies: On the Question of the Contradictory Self
Sunday, December 13, 2020
10:05-12:00 Research Presentation I [3 speakers] ((25 min presentation + 10 min Q&A) x 3 speakers + (5 min break x 2)) = 115 min
1) Keisuke HATTORI (Kobe University of Health and Welfare) “‘Study of the Good’ and the ‘Metaphysics’ Tradition in Japanese Philosophy”
Moderator: Tomoharu MIZUNO (Kansai University)
2) Katsuyuki TAKAHASHI “The Fixation of Eastern and Western Thought: Searching for the Way of Inclusion in Nishida’s Philosophy
Chair: Masaru YONEYAMA (Nagoya University)
3) Steve LOFTS (University of Western Ontario) (Language/ English)
Dōgen, Nishida, Heidegger – uji, basho and Ort
Chair: Yuko ISHIHARA (Ritsumeikan University)
12:00-13:00 Lunch break
13:00-14:55 Research Presentation II [3 persons] ((25 minutes for presentation + 10 minutes for questions) x 3 persons + (5 minutes for break x 2)) = 115 minutes
1) Mitsuharu UEDA (Hiroshima University) “The Meaning of “superposition” in Nishida’s philosophy and its development
Moderator: Tomomi ASAKURA (University of Tokyo)
2) YAMAMOTO Shun (Kyoto University) “‘Intuition and Reflection in Consciousness’ and Early Tanabe’s Mathematical Philosophy
Chair: Hiroshi TANAKA (Sophia University)
3) SANADA Wataru (Osaka University) “‘Dialectic of Absolute Negation’ in Late Nishida: An Analysis of Hegel’s Criticism
Moderator: Seiichiro Kumagai (Kameda Medical University)
July 23 (Saturday)
[Morning] 10:30-12:25 (115 minutes)
Reading Zen no kenkyū (Introductory lecture), KOMCEE East K211
Attn: OKUMA Gen (Rikkyo University), KUMAGAI Seiichiro (Kameda University of Medical Science)
Readings from Zen no kenkyū, Part 2, Chapter 8: Nature *Please prepare your own copy of the text of Zen no kenkyū.
Research Presentation I [KOMCEE East K011] 3 persons (25 minutes for presentation + 10 minutes for questions) x 3 persons + 5 minutes for break x 2 = 115 minutes
1) Chiu, Yi-fei (Rissho University)
The Contact Point between “Ma-na” in Watsuji Tetsuro and Early Nishida’s Philosophy: With the “Unity of Will” as a Cue
Chair: Hisafumi TANAKA (Japan Women’s University)
2) Moe Sanada (Kyoto University)
“Will” and “Body” in Nishida’s Philosophy: From “Pure Experience” to “Consciousness”
Chair: Enrico FONGARO (Nanzan University)
3) Jun Arai (Rissho University)
From Body to Self-Awareness: Subjective System and Will in “Intuition and Reflection in Awareness”
Chair: Mayuko Uehara (Kyoto University)
Lunch Break 12:25-13:55(90min)
No meals will be served in the classrooms.
Please eat your lunch at restaurants in Komaba-Todaimae Shopping Street.
13:55-14:00(5 minutes) Greetings from the Chairman, KOMCEE East K011
14:00-17:00 (180 minutes) Lecture, KOMCEE East K011
Chair: Katsuya Akitomi (Kyoto Institute of Technology)
14:00-15:30 Lecture 1: Juichi Yamakami (Research Institute for Humanity and Nature)
Nishida’s Philosophy in the Thought of Imanishi Kinji
15:30-17:00 Lecture 2: Teruhisa Tajima (Waseda University)
Nishida’s Theory of Place and Eckhart’s Theory of Essential Origin
–Nishida’s ‘Theory of Place’ and Eckhart’s ‘Theory of Essential Origins’ from the Viewpoint of ‘Panentheismus
July 24 (Sun.)
Morning Session 10:00-11:55 (115 minutes)
Research Presentation II (1) [KOMCEE East K011] 3 presenters (25 min. presentation + 10 min. Q&A) x 3 presenters + 5 min. break x 2 = 115 min.
1) Jiro INOHARA (Hokkaido University)
What does it mean that consciousness is a logical form? –Kitaro Nishida’s Practical Self-Consciousness
Chair: Tomomi ASAKURA (University of Tokyo)
2) Sora KOIZUMI (Tohoku University)
Kiyoshi Miki and “New Humanism” in the History of Ideas in the 1930s
Chair: Motonori KITA (Kansai University)
3) Kimie MATSUMOTO (Osaka University)
Kitaro Nishida’s Monadology of Place
Chair: Naoki MATSUMOTO (Hanazono University)
Research Presentation II② [KOMCEE East K211] 3 (Presentation 25 min. + Q&A 10 min.) x 3 + Break 5 min. x 2 = 115 min.
1) No presentation
2) Steve LOFTS (University of Western Ontario)
Nishida’s “Critique of Culture”
Chair: Yongqiang Lin (Dokkyo University)
3) Sova P. K. CERDA (Kyoto University)
The Conceptual and Normative Structure of Activity: Considering Nishitani’s Readings of Nishida and Aristotle
Chair: Felipe Ferrari (Yokkaichi University)
[Lunch Break] 11:55-13:30 (95 minutes)
No meals will be served in the classrooms.
Please eat at restaurants in Komaba Todaicho-mae Shopping Street.
13:30-13:50 (20 minutes) General Meeting, KOMCEE East K011
14:00-17:00 (180 minutes) Symposium “The Place of Experience: Development from the Study of the Good”
KOMCEE East K011
5 minutes for explanation of the purpose of the symposium + (30 minutes for 3 panelists) + 10 minutes for break + 30 minutes for discussion among panelists + 50 minutes for plenary discussion
Panelist: Yuji Itabashi (Rissho University) [Moderator]
The Place of Experience: From “The Study of the Good” to the “Form” of the Historical Body
Mika Foundry (Meisei University)
The Practicing Body and Pure Experience
Hiroshi ABE (Kyoto University)
Shinshin-tsuchi — Okori, ikioi, iki awase